MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK CATHETER 19 CM, 19 CM STRAIGHT DL W AIRGUARD; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS EQUISTREAM XK CATHETER 19 CM, 19 CM STRAIGHT DL W AIRGUARD; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photos were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.(expiration date: 07/2020).
 
Event or Problem Description
It was reported that during the placement of the dialysis catheter, the dilator allegedly broke when attempting to take the inner stylet out.Reportedly, the device was removed and replaced.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: although the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is inconclusive for damaged/defective dilator tip, as the photo review could not confirm a deficiency/ functional issue.The definitive root cause could not be determined based upon available information.As only an electronic photograph was returned, the alleged device could not be examined further.It is unknown if procedural issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
EQUISTREAM XK CATHETER 19 CM, 19 CM STRAIGHT DL W AIRGUARD
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8675756
Report Number3006260740-2019-01568
Device Sequence Number13998903
Product Code MSD
UDI-Device Identifier00801741013836
UDI-Public(01)00801741013836
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913190
Device Catalogue Number5913190
Device Lot NumberRECX3045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight70